Tennessee, 2006

Hail in Tennessee, May 16, 2006

May 16, 2006 · NWS OHX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at May 16, 1:27 PM CST, 3 hours 27 minutes earlier.

Area forecast discussion, May 16, 1:27 PM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
227 PM CDT TUE MAY 16 2006

.SHORT TERM...(THROUGH THU)
CURRENT...CU FIELD AND ACCOMPANYING -SHRA/TSRA DEVELOPED RAPIDLY
THIS AFTERNOON. MOST AREAS TO GET WET THIS AFTERNOON AND/OR EVE.
TEMPS IN MID-UPPER 60S FOR MOST PART.

SOME LINGERING RAIN TONITE. CYCLONIC FLOW ALOFT WILL CONTINUE
INTO WED NITE AND A POSSIBLE WEAK FROPA ON THU...SO LO CHANCE POPS
FOR PERIOD.

AS FOR TEMPS...BELIEVE MAV ON LO SIDE FOR MAXS THU.

.LONG TERM...
H5 HEIGHTS AND SURFACE TEMPS ON RISE LATE IN WEEK. FRI MEX MAX
TEMPS NOT BOUGHT EITHER. GFS SHOWING ANOTHER FRONT POSSIBLY
HANGING UP OVER REGION ON WEEKEND. WILL NOT TOTALLY BUY FOR NOW
AND KEEP POPS ON LOW SIDE. NICE MON AND TUE.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    51  70  55  74 /  30  30  20  20
CLARKSVILLE  50  71  54  73 /  30  20  20  20
CROSSVILLE   48  65  50  68 /  30  30  30  30
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MAG
Hazardous weather outlook, May 16, 3:47 AM CST, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
447 AM CDT TUE MAY 16 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-171030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
447 AM CDT TUE MAY 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

04

The radar

The Nashville radar (KOHX), 59 km away, was scanning. The volume nearest the first event began at 22:52 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Smith

When
May 16, 4:54 PM CST
Where
Smith County, 2 mi NE of Carthage
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.267, -85.900

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506399.